question-icon

What causes severe burning sensation in body, arms and legs throughout the night?

default
Posted on Mon, 18 Jul 2016
Question: Hello: I have severe "burning in my body, arms and legs throughout the night ... lessens after being up walking around for several hours. I am not quite 88 years of age. Thank you.
doctor
Answered by Dr. Suresh Heijebu (8 hours later)
Brief Answer:
Possible peripheral neuropathy?

Detailed Answer:
Hello, Madam.

I can certainly understand your concern.

The symptoms in your case are probably related to peripheral neuropathy.

Your are currently prescribed appropriate medications for this.

But important to evaluate you for 3 metabolic causes that can directly cause PN.

Get tested for

1.Blood sugar

2.Thyroid hormones

3.Vitamin B12 levels.

Further management and addition of drugs is based on these test reports.

As of now , I don't feel the need for 3 analgesics (Vicodin, Sleeve and Advil)

Continue Vicodin and discontinue the other two(as excessive use of analgesics can contribute to kidney damage at this age of yours)

Post your further queries if any.
Thank you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3659 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe burning sensation in body, arms and legs throughout the night?

Brief Answer: Possible peripheral neuropathy? Detailed Answer: Hello, Madam. I can certainly understand your concern. The symptoms in your case are probably related to peripheral neuropathy. Your are currently prescribed appropriate medications for this. But important to evaluate you for 3 metabolic causes that can directly cause PN. Get tested for 1.Blood sugar 2.Thyroid hormones 3.Vitamin B12 levels. Further management and addition of drugs is based on these test reports. As of now , I don't feel the need for 3 analgesics (Vicodin, Sleeve and Advil) Continue Vicodin and discontinue the other two(as excessive use of analgesics can contribute to kidney damage at this age of yours) Post your further queries if any. Thank you.